Scattering of a Rayleigh Wave by an Elastic Quarter Space

[+] Author and Article Information
A. K. Gautesen

Ames Laboratory and Department of Mathematics, Iowa State University, Ames, Iowa 50011

J. Appl. Mech 52(3), 664-668 (Sep 01, 1985) (5 pages) doi:10.1115/1.3169118 History: Received September 01, 1984; Online July 21, 2009


We study the two-dimensional, steady-state problem of the scattering of waves in a homogeneous, isotropic, linear-elastic quarter space. We derive decoupled equations for the Fourier transforms of the normal and tangential displacements on the free surfaces. For incidence of a Rayleigh surface wave, we plot the amplitudes and phases of the surface waves reflected and transmitted by the corner. These curves were obtained numerically.

Copyright © 1985 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In